MAUDE Adverse Event Report: COVIDIEN LLC PERITONEAL CATHETER, SMALL LUMEN; TURBIDIMETRIC METHOD, TRIGLYCERIDES

COVIDIEN LLC PERITONEAL CATHETER, SMALL LUMEN; TURBIDIMETRIC METHOD, TRIGLYCERIDES
Model Number 43555
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a valve.It was reported that the valve needs to be changed, because the valve goes out of calibration or deprogrammed without intervention.Through x rays the adjustment does not match the device.The reported also stated the patient's brain condition is changing."one patient has already undergone valve replacements as they always had problems.The reporter stated her daughter was presenting sequelae in the cerebellum.
 
Additional Manufacturer Narrative
H3) no parts have been returned for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that during a hydrocephalus procedure with the valve in 2018 there was an incident that occurred and the implementation of the valve needed a substitution valve.The mother of the patient reached out to the manufacturer representative stating that their child went through a hydrocephalus procedure and with a valve.Since 2018, several changes were necessary due to time the valves "deprograming themselves".In this case, it either drains a lot or a little.Even after making adjustments, the error persists and various exchanges were made, alongside complains and exposing their child to many replacement surgeries.The implant still remains in service.The patient is alive.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the valve deprograms out of nowhere causing health problems for the patient.

Brand Name
PERITONEAL CATHETER, SMALL LUMEN
Common Device Name
TURBIDIMETRIC METHOD, TRIGLYCERIDES
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield CA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield CA 02048
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth,tx, CA 76137
7635265677
MDR Report Key17690531
Report Number2021898-2023-00075
Device Sequence Number6032922
Product Code JGX
UDI-Device Identifier00763000028282
UDI-Public(01)00763000028282(17)280321(10)0226387531
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K073139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number43555
Device Catalogue Number43555
Device Lot Number0226387531
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/01/2023
11/30/2023
08/26/2025
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/31/2023
12/05/2023
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale